Depression/Mental Health Expert Forum
Wellbutrin and Seroquel
About This Forum:

This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Wellbutrin and Seroquel

I have been on Wellbutrin for depression and Seroquel for sleep for about two weeks now. I have lost some weight from the depression and from taking Wellbutrin. The weight loss is about 20lbs.  Will I regain my appetite or will I continue to have a lousy appetite?  Also I have had several crying jags in the second week of this medication.  Is this normal to have these? Sometimes I have about three of them a day? I told my psychiatrist and he said everyone cries is that bad? What kind of answere is that. I thought that the medication might be to low for me and I asked him if we sould up it.  He said that the risk of seizure is greater and the decission would be mine to make. I told him that I did not want to take the risk. I have experienced dry mouth and constipation.  Will these side affects go away and the medicine takes affect? About how long will it be before this medication takes effect? Do you think that this medication is working from the info that I have given you.
Related Discussions
242532_tn?1269553979
It is very hard,in the first few weeks, to distinguish the side effects from the medication and the underlying depression that is being treated.  It sounds like you are beginning to have an effect, but you won't be sure until another two weeks. I would stick with this dose for at least another two weeks.
4 Comments
Blank
Avatar_n_tn
I too had close to the same side effects when I started Wellbutren.  I was told to stick with it and it.
It got better and is extremely helpful.
Hang in there!  It will all work out.
Blank
Avatar_n_tn
Can anyone tell me how long it took for their Wellbutrin to kick in?  I started it 5 days ago and haven't really noticed anything yet.  Thanks in advance for any help.
-Charlie
Blank
Avatar_n_tn
I've been on Xanax for 17 years (1.5 mg.a day)(it has been a life saver) and about 5 years ago added Effexor when some ongoing situational things caused a deep depression. I also have added about 50 pounds in those 5 years!! I asked my GP and Psychiatrist about ways to lose weight and after much discussion and other trials (meridia, xenical) and me not being able to stop the cravings (especially for milk products), we decided for me to try to move from Effexor (225 mg/day) to Welbutrin (2 blue pills a day). The psych. suggested stopping Effexor for 3 days then starting the Welbutrin. I have felt nauseous, diarhettic, dizzy and generally incapable of working at my normal rate (hardly at any rate) for the last two weeks. I asked her about 4 days after I started on this and realized I was feeling awful, and she said cut back welbutrin to one pill until I felt better.  I'M NOT FEELING BETTER!  Any insights?
Blank
Avatar_n_tn
I HAVE BEEN USEINGS (ABOUT 18MO.) SEREZONE 150 AT NIGHT AND WEEBUTRIN 200 IN AM .
I AM WORRIED ABOUT LIVER EFFECTES OF SERIZONE
Blank
Avatar_n_tn
I've been on wellbutrin for about a year now and i want to stop taking it because i dont feel like i can have any fun anymore, i cry all the time, i sleep all the time, and i cant remember anything anymore wich isnt good for my school work. i talked to my Dr. about going "cold turkey" and she said that i could have a seizure. she also said that i would have to b on the medicine for another year before i could go off of it so i wouldnt have a seizure when i quit. that doesnt make sense to me. and i cant spend another year like this. i need advice! has anyone else gone cold turkey? and will i have any horrible side effects??
Blank
Avatar_n_tn
i was once on wellbutrin and found that it made me feel crazy; very emotional and erratic, but I was only on it a short time, and just stopped it cold (and no longer saw that doctor since the three or four different meds she prescribed didn't work for me).  Recently, a new doctor said that "Wellbutrin is the next logical step" when he looked at my records (which didn't have anything about wellbutrin on them). I told him how it made me feel, so he prescribed Lamictal instead.  I got a rash, so we stopped the medication.  
Now, I'm starting to wonder if I stayed on Wellbutrin long enough... after reading these posts, it sounds like it's a somewhat "normal" reaction to have crying jags and emotional outbursts during the first couple of weeks on the drug, then things "stabilize"... is this really the case?  If so, maybe I should try the drug again.  
In general, anti-depressants haven't worked for me.  and lithium and depakote haven't worked for me either.  the lamictal caused a rash (which can be deadly and very serious), so that drug's out of the picture.  Any suggestions out there from people who suffer from major depressive episodes (yet have had some minor hypomanic episodes, and therefore may be diagnosed as a bipolar 2 patient)?
Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank